Table of Contents Author Guidelines Submit a Manuscript
Advances in Operations Research
Volume 2014, Article ID 240926, 19 pages
http://dx.doi.org/10.1155/2014/240926
Review Article

Mathematical Analysis of Queue with Phase Service: An Overview

Department of Mathematics, JK Lakshmipat University, Jaipur 302026, India

Received 22 May 2014; Revised 2 September 2014; Accepted 21 October 2014; Published 10 December 2014

Academic Editor: Shey-Huei Sheu

Copyright © 2014 Richa Sharma. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We discuss various aspects of phase service queueing models. A large number of models have been developed in the area of queueing theory incorporating the concept of phase service. These phase service queueing models have been investigated for resolving the congestion problems of many day-to-day as well as industrial scenarios. In this survey paper, an attempt has been made to review the work done by the prominent researchers on the phase service queues and their applications in several realistic queueing situations. The methodology used by several researchers for solving various phase service queueing models has also been described. We have classified the related literature based on modeling and methodological concepts. The main objective of present paper is to provide relevant information to the system analysts, managers, and industry people who are interested in using queueing theory to model congestion problems wherein the phase type services are prevalent.